Alert archive / Colorado / Red Flag Warnings in 2011

Red Flag Warning 20, NWS Denver/Boulder, CO

June 15, 201111 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Jun 15, 2011, 6:50 PM MDT for 11 counties in Colorado. It took effect at Jun 16, 2011, 11:00 AM MDT. It was in force for 9 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 6:50 PM MDT (00:50 UTC)
In effect from
Jun 16, 2011, 11:00 AM MDT
Expired
Jun 16, 2011, 8:00 PM MDT
In force
9 hr
Issued by
NWS Denver/Boulder, CO

Counties Arapahoe County, CO, Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Lincoln County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 57 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:04 PM MDTTSTM WND GST 63Parker, CO
Jun 16, 4:18 PM MDTTSTM WND GST 626 S Bennett, COSUSTAINED WINDS 30 TO 40 MPH. DAVIS WX EQUIP.
Jun 16, 4:40 PM MDTTSTM WND DMG2 W Strasburg, CO20 TO 40 FOOT SECTION OF BARN KNOCKED OVER ALONG WITH SEVERAL TREES UPROOTED AND OR KNOCKED DOWN.
Jun 16, 4:53 PM MDTTSTM WND GST 77Limon, COWINDS 35046G77 MPH AT 1649 MDT
Jun 16, 5:00 PM MDTTSTM WND GST 60Limon, COESTIMATED WIND GUSTS 50 TO 60 MPH.
Jun 16, 5:46 PM MDTHAIL 0.7514 N Arriba, COMOST HAIL WAS PEA TO MARBLE SIZE
Jun 16, 6:12 PM MDTTSTM WND DMGLimon, COI-70 MILE MARKER 359, 2 18 WHEELERS FLIPPED ON THEIR SIDES. MILE MARK 357.5, 1 18 WHEELER ON ITS SIDE. WIND SPEED GUSTS UNKNOWN.
Jun 16, 6:28 PM MDTNON-TSTM WND GST 60Castle Rock, CONUMEROUS BROKEN TREE BRANCES IN CASTLE ROCK.
Jun 16, 6:58 PM MDTTSTM WND GST 663 Ne Castle Rock, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4833 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WWUS85 KBOU 160050
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
650 PM MDT WED JUN 15 2011

...STRONG WINDS AND LOW HUMIDITY THURSDAY ACROSS THE SOUTHERN HIGH
VALLEYS...FOOTHILLS AND PLAINS...

.DRY SOUTHWESTERLY FLOW AHEAD OF A DISTURBANCE WILL HELP HUMIDITY
READINGS DROP INTO THE LOW TEENS TO SINGLE DIGITS SOUTH OF THE
INTERSTATE 70 CORRIDOR THURSDAY. THIS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS THURSDAY AFTERNOON. THE DISTURBANCE WILL BE
ABLE TO INITIATE SOME ISOLATED CONVECTION IN THE AFTERNOON AS
WELL. WITH THE GENERALLY DRY AIRMASS...ANY THUNDERSTORM WILL HAVE
LIGHT RAINFALL AMOUNTS...ADDING TO THE FIRE WEATHER CONCERNS.

COZ212-214-216-241-246-247-161300-
/O.NEW.KBOU.FW.W.0020.110616T1700Z-110617T0200Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
650 PM MDT WED JUN 15 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 212...214...
216...241...246 AND 247...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 212...BERTHOUD PASS...
  BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...EAST SLOPES 
  SOUTHERN GORE RANGE...EISENHOWER TUNNEL...INDIAN PEAKS...
  KENOSHA MOUNTAINS...MOUNT EVANS...PUMA HILLS...TARRYALL 
  MOUNTAINS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FIRE 
  WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...
  GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER 
  ZONE 216...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
  IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...
  WESTCREEK...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT...
  FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 246...AGATE...
  HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 247...FORDER...
  KARVAL...KUTCH...PUNKIN CENTER.

* TIMING...FROM 11AM THROUGH 8PM THURSDAY.

* WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS 35
  MPH...POTENTIALLY HIGHER ON HIGH RIDGES.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...DRY AND WINDY CONDITIONS WILL CREATE RAPID FIRE GROWTH
  CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
622 
WWUS85 KBOU 161212
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
612 AM MDT THU JUN 16 2011

...STRONG WINDS AND LOW HUMIDITY TODAY ACROSS THE SOUTHERN HIGH VALLEYS
...THE SOUTHERN FRONT RANGE FOOTHILLS AND PALMER DIVIDE...

.DRY SOUTHWESTERLY FLOW AHEAD OF A DISTURBANCE WILL HELP HUMIDITY
READINGS DROP INTO THE LOW TEENS TO SINGLE DIGITS SOUTH OF THE
INTERSTATE 70 CORRIDOR TODAY. THIS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON. THE DISTURBANCE WILL BE ABLE
TO INITIATE A FEW HIGH BASED THUNDERSTORMS IN THE AFTERNOON AS
WELL. WITH THE GENERALLY DRY AIRMASS...ANY THUNDERSTORM WILL HAVE
LIGHT RAINFALL AMOUNTS...ADDING TO THE FIRE WEATHER CONCERNS.

COZ212-214-216-241-246-247-162100-
/O.CON.KBOU.FW.W.0020.110616T1700Z-110617T0200Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
612 AM MDT THU JUN 16 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 212...214... 216...241...246 AND 247...

* AFFECTED AREA...FIRE WEATHER ZONE 212...BERTHOUD PASS... 
  BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...EAST SLOPES 
  SOUTHERN GORE RANGE...EISENHOWER TUNNEL...INDIAN PEAKS... 
  KENOSHA MOUNTAINS...MOUNT EVANS...PUMA HILLS...TARRYALL 
  MOUNTAINS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FIRE 
  WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY... 
  GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER 
  ZONE 216...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... 
  IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL... 
  WESTCREEK...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT... 
  FONDIS...KIOWA... LARKSPUR...FIRE WEATHER ZONE 246...AGATE... 
  HUGO...LIMON... MATHESON...FIRE WEATHER ZONE 247...FORDER... 
  KARVAL...KUTCH... PUNKIN CENTER.

* TIMING...FROM 11AM THROUGH 8PM THURSDAY.

* WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS
  35 MPH...POTENTIALLY HIGHER ON HIGH RIDGES. 

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...DRY AND WINDY CONDITIONS WILL CREATE RAPID FIRE
  GROWTH CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
024 
WWUS85 KBOU 161939
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
139 PM MDT THU JUN 16 2011

...STRONG WINDS AND LOW HUMIDITY CONTINUE ACROSS THE SOUTHERN
HIGH VALLEYS...THE SOUTHERN FRONT RANGE FOOTHILLS AND PALMER
DIVIDE THIS AFTERNOON AND EARLY EVENING...

.DRY SOUTHWESTERLY FLOW WILL CONTINUE SOUTH OF THE INTERSTATE 70
CORRIDOR THIS AFTERNOON AND EARLY EVENING. THIS WILL HELP TO DROP
HUMIDITY READINGS IN THE SINGLE DIGITS AND LOW TEENS. THE LOW
HUMIDITY WILL COMBINE WITH THE GUSTY WINDS TO CREATE CRITICAL FIRE
WEATHER CONDITIONS SOUTH OF THE INTERSTATE 70 CORRIDOR. IN
ADDITION...A WEAK WEATHER DISTURBANCE WILL TRACK ACROSS COLORADO
AND WILL BE ABLE TO INITIATE A FEW HIGH BASED THUNDERSTORMS...
PRODUCING GUSTY WINDS BUT ONLY LIGHT RAINFALL WHICH WILL ADD TO
THE FIRE WEATHER CONCERNS.

COZ212-214-216-241-246-247-170200-
/O.CON.KBOU.FW.W.0020.000000T0000Z-110617T0200Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
139 PM MDT THU JUN 16 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 212...
214... 216...241...246 AND 247...

* AFFECTED AREA...FIRE WEATHER ZONE 212...BERTHOUD PASS... 
  BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...EAST SLOPES 
  SOUTHERN GORE RANGE...EISENHOWER TUNNEL...INDIAN PEAKS... 
  KENOSHA MOUNTAINS...MOUNT EVANS...PUMA HILLS...TARRYALL 
  MOUNTAINS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FIRE 
  WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY... 
  GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER 
  ZONE 216...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... 
  IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL... 
  WESTCREEK...FIRE WEATHER ZONE 241...CASTLE ROCK...ELBERT... 
  FONDIS...KIOWA... LARKSPUR...FIRE WEATHER ZONE 246...AGATE... 
  HUGO...LIMON... MATHESON...FIRE WEATHER ZONE 247...FORDER... 
  KARVAL...KUTCH... PUNKIN CENTER.

* TIMING...THIS AFTERNOON THROUGH 8PM THIS EVENING.

* WIND...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS 35
  MPH.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...DRY AND WINDY CONDITIONS WILL CREATE RAPID FIRE 
  GROWTH CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
LESZCYNSKI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 15, 3:02 PM MDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 15, 3:02 PM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
302 PM MDT WED JUN 15 2011

.SHORT TERM...MODELS STILL SHOW WEAK SURFACE CONVERGENCE SETTING UP
FROM JUST WEST OF LIMON TO NEAR STERLING THIS EVENING...ALONG WITH
SOME WEAK ASCENT FROM THE SURFACE TO ROUGHLY 600 MB. MODELS ALSO
SHOWING DEWPOINTS IN THE LOWER 40S...WITH LOWER 50S FAR NORTHEAST
CORNER. COULD STILL SEE A FEW STORMS IN THIS AREA THIS EVENING....
POSSIBLY LINGERING PAST MIDNIGHT OVER THE FAR NORTHEAST CORNER. AS
FOR MOUNTAINS...FLOW ALOFT TRANSLATES TO A WEST SOUTHWEST DIRECTION
OVERNIGHT. SOME MID LEVEL MOISTURE SPREADS ACROSS THE AREA OVERNIGHT
AS A WEAK UPPER LEVEL DISTURBANCE SLIDES ACROSS WYOMING. NOT A WHOLE
LOT OF ASCENT...BUT ENOUGH PERHAPS TO KEEP THE SLIGHT CHANCE OF
SHOWERS OVERNIGHT IN AREAS NORTH OF INTERSTATE 70. OTHERWISE...JUST
A GRADUAL INCREASE IN MID AND HIGH LEVEL MOISTURE OVERNIGHT. ON
THURSDAY...FLOW ALOFT BECOMES SOUTHWEST AS UPPER TROUGH MOVES INTO
THE GREAT BASIN. MOST OF THE MOISTURE INITIALLY OVER MOUNTAINS
DURING THE MORNING...THEN SPREADS ACROSS PLAINS DURING THE
AFTERNOON. CROSS SECTIONS INDICATE MOISTURE ABOVE MOUNTAIN TOP...
WITH DRY CONDITIONS NEAR THE SURFACE. NAM LOOKS A BIT MORE
AGGRESSIVE WITH THE QPF...GIVEN THE DRY LOW LEVELS...AND LEANED
TOWARD THE DRIER GFS. AT ANY RATE...KEPT THE SLIGHT CHANCE OF
THUNDERSTORMS OVER THE AREA FOR THE AFTERNOON AS THERE IS A BIT MORE
ASCENT ALONG WITH FAIRLY DECENT LAPSE RATES. BOTH NAM AND GFS SHOW
WEAK FRONT SLIDING ACROSS NORTHERN PLAINS AFTER 15Z..HANGING UP JUST
NORTH OF THE PALMER DIVIDE DURING THE AFTERNOON. THE EASTERLY FLOW
NORTH OF THE BOUNDARY MAY HELP IN ADDITIONAL STORM DEVELOPMENT.
SHEAR PROFILE IMPROVES SLIGHTLY DURING THE AFTERNOON ALONG THE
WYOMING AND NEBRASKA BORDER...BUT DRY LOW LEVELS COULD LIMIT SEVERE
POTENTIAL. ONLY OTHER CONCERN IS FOR LOW HUMIDITY AND GUSTY WINDS
ACROSS SOUTHERN AREAS OF CFWA...IN PARTICULAR FIRE ZONES 214..216..
241..246 AND 247 AHEAD OF THE SURGE. HUMIDITY CERTAINLY LOW ENOUGH
BUT WINDS LOOK MARGINAL. WILL NOT ISSUE ANY FIRE WEATHER HILITES AT
THIS POINT.

.LONG TERM...ON THURSDAY NIGHT...THE SOUTHWESTERLY FLOW ALOFT WILL
INCREASE AS AN UPPER LEVEL TROUGH MOVES THROUGH THE NORTHERN
ROCKIES.  ENERGY ROTATING AROUND THE BASE OF THE TROUGH WILL MOVE
ACROSS WRN AND NRN CO.  FCST CAPES THURSDAY AFTN RANGE FROM 600 J/KG
ACROSS SRN SECTION OF THE CWFA TO 1500 J/KG ACRS THE NRN HALF OF THE
CWFA.  THE STORMS ARE HIGH BASED INITIALLY...BUT PW VALUES ARE
EXPECTED TO INCREASE OVERNIGHT AS A LOW LEVEL EASTERLY FLOW
DEVELOPS.  ALTHOUGH THE NAM12 MAY BE OVERDONE WITH THE MOISTURE IN
THE LOWER LEVELS WL GO WITH ISOLD TO SCT COVERAGE...HIGHEST POPS
NORTH AND NORTHEAST OF DENVER.  A GOOD DIRECTIONAL SHEAR PROFILE IN
PLACE FOR THE POSSIBILITY FOR A A FEW SEVERE TSTMS THURSDAY
EVENING.  THE NAM12 FORMS A SURFACE LOW OVER SERN CO THURSDAY
EVENING...THEN SHIFTS IT INTO SWRN KANSAS BY 12Z FRIDAY.  MOST OF
THE QG ASCENT AOA 700 MB IS PROGGED TO PASS THROUGH WYOMING AND
BRUSH NRN CO.  WL KEEP THE SLGT CHC OF SOME LIGHT RAIN SHOWERS IN
THE GRIDS LATE THURSDAY NIGHT INTO FRIDAY MORNING...MAYBE SOME
PATCHY FOG TOO.  THE GFS KEEPS THE SFC LOW FURTHER NORTH AND EAST
WITH A MUCH DRIER OUTCOME BY FRIDAY MORNING.  WL LEAN TOWARDS THE
NAM12 AT THIS TIME.  ON FRIDAY...QG SUBSIDENCE IS PROGGED THRU 18Z
FOLLOWING THE PASSAGE OF THE FIRST SYSTEM...BUT IT WILL DECREASE
DURING THE AFTN.  A MODERATE TO STG SWLY FLOW IS PROGGED TO CONTINUE
OVER CO FRIDAY THROUGH SUNDAY.  ENERGY AHEAD OF ANOTHER TROUGH WHICH
DROPS INTO THE GREAT BASIN FRIDAY NIGHT...IS PROGGED TO SLIP ACROSS
THE CWFA.  AS A RESULT....WL KEEP A SLGT CHC OF SHOWERS/TSTMS GOING
FRIDAY NIGHT INTO SATURDAY MORNING WITH 10-20 PERCENT COVERAGE.
ALTHOUGH THE TIMING AND TRACK OF THE NEXT SYSTEM REMAINS IN
QUESTION...IT SHOULD BE COOLER AND A LITTLE WETTER FOR BY MONDAY
MORNING.  THE TIMING OF THE GFS MOVES THE NEXT SYSTEM INTO ERN
UT/WRN CO SUNDAY NIGHT...WITH THE TROUGH AXIS EAST OF CO BY MONDAY
EVENING.  THE ECMWF IS SLOER AND DEEPER WHILE THE GEM IS JUST THE
OPPOSITE.  PLENTY OF UNCERTAINTY...BUT FOR NOW WL UP POPS IN THE
MTNS TO CHC CATEGORY...WITH SOME SNOW REENTERING THE PICTURE.  THE
GFS KEEPS TEMPERATURES ON THE COOLER SIDE FOR MONDAY THROUGH
WEDNESDAY...WITH A SFC HIGH SLIDING OUT OF CANADA AND INTO THE
CENTRAL PLAINS TUESDAY NIGHT.  WL HOLD OFF ON MAKING ANY SIGNIFICANT
CHANGES TO THE TEMPERATURE GRIDS...WITH A HIGH DEGREE OF UNCERTAINTY
ALREADY PRESENT FOR NEXT WEEK.

&&

AVIATION...VFR THROUGH THURSDAY.  EASTERLY WINDS TO SHIFT TO THE
SOUTHWEST BY 03Z AS DRAINAGE FLOW DEVELOPS. LOWER LEVELS TOO DRY FOR
ANY FOG OR LOW CLOUD DEVELOPMENT TONIGHT. ON THURSDAY...WEAK FRONT
TO MOVE ACROSS AREA AIRPORTS AFTER 15Z WINDS SHIFTING TO THE NORTH.
EASTERLY WINDS TO DEVELOP AFTER 18Z AS WEAK UPSLOPE FLOW DEVELOPS.
EXCEPTION WILL BE AT KAPA WHERE SOUTHERLY WINDS MAY PREVAIL THROUGH
THE AFTERNOON. SLIGHT CHANCE OF THUNDERSTORMS AFTER 18Z AS LIFT
GRADUALLY INCREASES. CEILINGS OF 6000-7000 FEET AGL COULD DEVELOP
AFTER 21Z...WHICH MAY IMPACT ILS APPROACHES. GUSTY OUTFLOW WINDS
AROUND 30KTS POSSIBLE IF STORMS DEVELOP.

&&

.HYDROLOGY...NO IMPACTS EXPECTED FOR THE BURN AREAS TONIGHT OR
THURSDAY. THERE IS A SLIGHT CHANCE OF A FEW THUNDERSTORMS THURSDAY
AFTERNOON AND EVENING...BUT RAINFALL AMOUNTS SHOULD BE AROUND A
TENTH OF AN INCH.

TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THIS
WEEKEND WITH THE WARMEST DAYS BEING THURSDAY AND FRIDAY. SOME RIVERS
ARE FORECAST TO RISE ABOVE BANKFUL AGAIN BEGINNING FRIDAY. COOLER
TEMPERATURES WILL DAMPEN THE SNOWMELT SUNDAY NIGHT THROUGH TUESDAY.

A FLOOD ADVISORY IS IN EFFECT FOR RIVERS IN JACKSON COUNTY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.
&&

D-L/COOPER
Hazardous weather outlook, Jun 15, 10:38 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1038 AM MDT WED JUN 15 2011

COZ030>051-161200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1038 AM MDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING IN
THE MOUNTAINS AND FAR EASTERN PLAINS TONIGHT...WITH GUSTY WINDS AND
LIGHT RAINFALL. OTHERWISE DRY CONDITIONS WILL PREVAIL. SEVERE
WEATHER IS NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A RELATIVELY DRY SOUTHWESTERLY FLOW ALOFT WILL REMAIN OVER COLORADO
THROUGH THE WEEKEND.  AS A RESULT ONLY A SLIGHT CHANCE OF AFTERNOON
AND EVENING THUNDERSTORMS IS EXPECTED EACH DAY.  THE THREAT OF
SEVERE THUNDERSTORMS WILL BE LOW.  COOLER TEMPERATURES ARE EXPECTED
ON MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE STATE.

TEMPERATURES AROUND OR SLIGHTLY WARMER THAN NORMAL WILL ALLOW THE
MELTING OF THE MOUNTAIN SNOWPACK TO CONTINUE.  ONLY MINOR CHANGES IN
RIVER LEVELS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/COOPER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:00 PM MDTSpecial Weather StatementBOUJackson30 min
Jun 16, 2:45 PM MDTAreal Flood AdvisoryBOUGrand9 days
Jun 16, 3:05 PM MDTSpecial Weather StatementBOUArapahoe25 min
Jun 16, 3:48 PM MDTSpecial Weather StatementBOUElbert27 min
Jun 16, 4:28 PM MDTSpecial Weather StatementBOUElbert32 min
Jun 16, 5:03 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert, Lincoln, Washington23 min
Jun 16, 5:24 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Elbert, Lincoln, Morgan, Washington66 min
Jun 16, 5:43 PM MDTSevere Thunderstorm WarningBOUJackson, Larimer47 min
Jun 16, 5:57 PM MDTSpecial Weather StatementBOUDouglas48 min

Nearby

Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.